Taiwanese Journal of Mathematics


Yaqiang Yan

Full-text: Open access


We discussed the upper and lower bounds of packing constants in Orlicz-Lorentz sequence spaces equipped with both the Luxemburg norm and the Orlicz norm. Provided $\Phi \in \Delta_2(0)$, we showed that the Kottman constant of $\lambda_{\Phi,\omega}$ and $\lambda^o_{\Phi,\omega}$ satisfies $$\max \left\{ \frac{1}{\alpha_\Phi(0)}, \frac{1}{\alpha'_{\Phi,\omega}} \right\} \leq K\left(\lambda_{\Phi,\omega}\right) \leq \frac{1}{\tilde{\alpha}_{\Phi,\omega}},$$ $$ \max \left\{ \frac{1}{\alpha_\Phi(0)}, \frac{1}{\alpha''_{\Phi,\omega}} \right\} \leq K\left(\lambda^o_{\Phi,\omega}\right) \leq \frac{1}{\alpha^{\ast}_{\Phi}}. $$ As a corollary, the packing constant of Lorentz space $\lambda_{p,\omega}$ is $1/(1+2^{1-\frac{1}{p}})$.

Article information

Taiwanese J. Math., Volume 15, Number 6 (2011), 2403-2428.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46E30: Spaces of measurable functions (Lp-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
Secondary: 46B20: Geometry and structure of normed linear spaces

Orlicz space Orlicz-Lorentz space packing sphere constant Kottman constant


Yan, Yaqiang. PACKING CONSTANTS IN ORLICZ-LORENTZ SEQUENCE SPACES. Taiwanese J. Math. 15 (2011), no. 6, 2403--2428. doi:10.11650/twjm/1500406478. https://projecteuclid.org/euclid.twjm/1500406478

Export citation


  • J. A. C. Burlack, R. A. Rankin and A. P. Robertson, The packing of spheres in the spaces $l^p$, Proc. Glossgow Math. Assoc., 4 (1958), 22-25.
  • S. T. Chen, Geometry of Orlicz Spaces, Dissertationes Mathematicae, Warszawa, 1996.
  • H. Hudzik, Every nonreflexive Banach lattice has the packing constant equal to 1/2, Collect. Math., 44 (1995), 129-134.
  • H. Hudzik, C. X. Wu and Y. N. Ye, Packing constant in Musielak-Orlicz sequence spaces equipped with the Luxemburg norm, Revista Math., 7(1) (1994), 8-25.
  • A. Kaminska, Some remarks on Orlicz-Lorentz spaces, Math. Nachr., 147 (1990), 29-38.
  • C. A. Kottman, Packing and reflexivity in Banach spaces, Trans. Amer. Math. Soc., 150 (1970), 565-576.
  • P. K. Lin and H. Y. Sun, Some geometric properties of Lorentz-Orlicz spaces, Arch. Math., 64 (1995), 500-511.
  • J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces $($I$)$, Springer, Berlin, 1977.
  • J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces, $($II$)$, Springer, Berlin, 1979.
  • L. Maligranda, Orlicz Spaces and Interpolation, Seminars in Mathematics 5, Univ. Estadual de Campinas, Capinas SP Brasil, 1989.
  • R. A. Rankin, On packing of spheres in Hilbert space, Proc. Glasgow Math. Assoc., 2 (1955), 145-146.
  • M. M. Rao and Z. D. Ren, Packing in Orlicz sequence spaces, Studia Math., 126 (1997), 235-251.
  • M. M. Rao and Z. D. Ren, Applications of Orlicz spaces, Marcel Dekker, New York, 2002.
  • T. F. Wang, Packing constants of Orlicz sequence spaces, Chinese Ann. Math., A8 (1987), 508-513, (in Chinese).
  • J. C. Wang and Y. Chen, Rotundity and Uniform Rotundity of Orlicz-Lorentz spaces with Orlicz norm, to appear.
  • C. X. Wu and L. W. Ren, Strict convexity of Orlicz-Lorentz spaces with Orlicz norm, J. Math., 19(2) (1999), 235-240, (in Chinese).
  • Y. Q. Yan, Some results on packing in Orlicz sequence spaces, Studia Math., 147(1) (2001), 73-88.
  • Y. Q. Yan, On the nonsquare constants of Orlicz spaces with Orlicz norm, Canad. J. Math., 55(1) (2003), 204-224.
  • Y. Q. Yan, Exact values of some geometric constants of Orlicz spaces, Acta Mathematica Sinica $($English Series$)$, 23(5) (2007), 827-846.
  • Z. A. Yao, Q. P. Cheng and S. G. Song, Orlicz-Lorentz sequence spaces, Ann. Math., 13A (expanded) (1992), 80-91, (in Chinese).
  • Y. N. Ye, Packing spheres in Orlicz spaces, Chinese Ann. Math., 4A (1983), 487-493, (in Chinese).
  • Y. N. Ye, B. Zhang and R. Pluciennik, On the packing sphere of Lorentz sequence spaces, Acta Math. Sinica, 37(5) (1994), 611-620, (in Chinese).
  • P. Foralewski, H. Hudzik, and L. Szymaszkiewicz, On some geometric and topological properties of generalized Orlicz-Lorentz sequence spaces, Math. Nachr., 281(2) (2008), 181-198.